Texas, 2022

Drought in Texas, August 1 to 31, 2022

August 1 to 31, 2022 · NWS SJT · 24 events in 24 counties and zones

The drought intensified across west central Texas during the month of August. The extreme/exceptional conditions expanded to cover 79 percent of the area.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought intensified across west central Texas during the month of August. The extreme/exceptional conditions expanded to cover 79 percent of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 31, 11:01 PM CST, 59 minutes earlier.

Area forecast discussion, Jul 31, 11:01 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1201 AM CDT Mon Aug 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 222 PM CDT Sun Jul 31 2022

Expect a flat upper level high pressure ridge to remain over the
area through Monday resulting in hot and dry conditions. Overnight
lows will be in the 70s to a few lower 80s possible. Expect highs
Monday in the upper 90s to around 103.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 218 PM CDT Sun Jul 31 2022

Upper level high pressure will remain over West Central Texas
this week. While it will remain hot and suppress most shower and
thunderstorm development, a weak disturbance may develop and move
west across South Texas late in the week. This may produce
isolated showers and thunderstorms Friday over eastern sections...
mainly east of Cross Plains...San Angelo...Sonora line. Highs
will continue in the upper 90s to 103 range, with Wednesday and
Thursday a degree or two warmer.

&&

.AVIATION...
(06Z TAFS)
Issued at 1159 PM CDT Sun Jul 31 2022

VFR conditions will prevail through the next 24 hours. South winds
of 5 to 10 knots overnight will increase to 10 to 12 knots, with
higher gusts by mid morning, then become southeast and gradually
decrease by late Monday afternoon or early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene    101  77 101  78 /   0   0   0   0
San Angelo 103  77 102  76 /   0   0   0   0
Junction   100  72  99  74 /   0   0   0   0
Brownwood  101  76 100  77 /   0   0   0   0
Sweetwater 101  77 101  77 /   0   0   0   0
Ozona       97  72  96  73 /   0   0   0   0
Brady       99  73  99  75 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....04
AVIATION...Daniels
Hazardous weather outlook, Jul 31, 12:57 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
157 PM CDT Sun Jul 31 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
157 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Temperatures Wednesday and Thursday may approach Heat Advisory
criteria, 103 to 104 degrees, mainly across the Big Country,
Concho Valley, and Heartland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Haskell

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Haskell County during the month of August.

Drought, Throckmorton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Throckmorton County during the month of August.

Drought, Fisher

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Fisher County during the month of August.

Drought, Jones

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Jones County during the month of August.

Drought, Shackelford

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Shackelford County during the month of August.

Drought, Nolan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Drought Monitor
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Nolan County during the month of August.

Drought, Taylor

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of August.

Drought, Callahan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Drought Monitor
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Callahan County during the month of August.

Drought, Sterling

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Drought Monitor
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Sterling County during the month of August.

Drought, Coke

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Coke forecast zone
Reported by
Drought Monitor
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Coke County during the month of August.

Drought, Runnels

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Drought Monitor
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Runnels County during the month of August.

Drought, Coleman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Coleman County during the month of August.

Drought, Brown

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Brown County during the month of August.

Drought, Irion

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Irion forecast zone
Reported by
Drought Monitor
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Irion County during the month of August.

Drought, Tom Green

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Drought Monitor
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Tom Green County during the month of August.

Drought, Concho

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Concho forecast zone
Reported by
Drought Monitor
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Concho County during the month of August.

Drought, McCulloch

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across McCulloch County during the month of August.

Drought, San Saba

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across San Saba County during the month of August.

Drought, Crockett

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Drought Monitor
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Crockett County during the month of August.

Drought, Schleicher

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Drought Monitor
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Schleicher County during the month of August.

Drought, Sutton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Drought Monitor
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Sutton County during the month of August.

Drought, Menard

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across Menard County during the month of August.

Drought, Kimble

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Kimble County during the month of August.

Drought, Mason

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Mason County during the month of August.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054133, 1054134, 1054135, 1054136, 1054137, 1054139, 1054143, 1054145, 1054146, 1054147, 1054149, 1054156, 1054159, 1054161, 1054163, 1054164, 1054165, 1054166, 1054167, 1054168, 1054169, 1054170, 1054171, 1054172.